I am Farah, 35 years of age and new to Quinolones. My husband Andrew was the one who found out about Quinolones.
I was a very healthy, active and happy person until last August when I went to have tests for my monthly periodic pain which was a simple routine at the local day care centre in the hospital. (Laparoscopy & Hysteroscopy)
After 3 days I felt really sick, vomiting, chill and shaky. I was rushed to hospital after reacting very badly to CIPROFLOXACIN. In hospital I was told that during the tests my womb had been punctured slightly and I had an infection. The Doctors put me on the following Antibiotics on a 24 hour I.V.
Drip METRONIDAZOLE & CEFADROXIL.
While I was on this drip I felt very sick, vomiting and almost like my head was about to blow.
After spending 4 days in hospital I came back home not very steady but getting better. I started back to work to after a further 10 days and getting back to living a normal life when after 3 weeks I felt very tired, neck pain and headache which I put down to stress. When I hung my handbag on my left shoulder, it started aching. As I am a machinist sewing rugby jerseys it really did not help me.
The fourth week I started getting severe migraines and felt very faint. My GP. put me on Antibiotics again saying I have a sinus infection. After one week suddenly came the vertigo and nausea first thing in the morning after a shower.
I was referred by my GP to an ENT Consultant. He carried out several tests (Blood Tests, Allergy Test, C.T. Scan, etc). In 3 weeks time I shall be going for an MRI Scan and Vestibular Function Testing.
The diagnosis at the beginning was Maxillo Sinusitis and Labyrinthitis, Vestibulopathy. I am currently taking 16mg X 2 a day Betahistine Dehydrochloride but they do not seem to be working.
I have this unsteady feeling all the time and some days are worse than others.Day to day work around the house, going shopping or even just walking down the road have become a big task now. Windy days are a nightmare. Anxiety is creeping in too as I have never been sick in my life before.
I wonder if the Antibiotics that were administered on I.V. would have caused this Dizziness ?
Last Updated 6/24/04